Texas, 2004Flash Flooding in Texas, April 25, 2004
April 25, 2004 · NWS HGX · 2 events in 2 counties and zones
2 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $255,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Apr 25, 8:40 AM CST, 1 hour 45 minutes earlier.
Area forecast discussion, Apr 25, 8:40 AM CST, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
940 AM CDT SUN APR 25 2004
.DISCUSSION...
ONLY MINOR CHANGES...MAINLY CLEANING UP TEMPORAL WORDING...EXPECTED
FOR THE MORNING UPDATE. A LARGE SWATH OF SHOWERS AND THUNDERSTORMS
CONTINUES TO DEVELOP AND MOVE INTO MOST OF SOUTHEAST TEXAS. AS OF
LATE MORNING...THE HEAVIEST ACTIVITY WAS MAINLY NORTH OF I-10 AND
WEST OF I-45. EVERYONE WILL SEE RAIN TODAY...AND SOME WILL SEE VERY
HEAVY RAIN...UNTIL THE FRONT MOVES OFF THE COAST LATER TONIGHT. 46/33
&&
.PREV DISCUSSION...
MESO HIGH FROM TYR-HDO IN VCNTY OF ONGOING PRECIP NEAR POOLING OF
850 MOISTURE. OUTFLOW BOUNDARIES GALORE OVER SETX BUT MORE PROMINENT
FEATURE NEAR THE COAST FROM BPT-IAH AND THEN TO NEAR RKP AREA. VERY
IMPRESSIVE MOISTURE POOLING OFFSHORE AND OVER COASTAL BEND REGION.
ARANSAS PASS GPS PLOT SHOWING 2.05 PW. THE MOISTURE TRANSPORT SHOULD
SPREAD NORTHWARD THIS MORNING AND FORESEE ANOTHER LARGE CONVECTIVE
CLUSTER DEVELOPING THIS MORNING TO THE WSW AND TRACKING EAST INTO
SETX...SOMEWHAT ALONG THE LINES OF THE GFS SCENARIO. GFS DOES OVERDO
THE NORTHERLY FLOW BEHIND THE CONVECTIVE MASS SO WILL LIKELY FAVOR THE
LIGHTER FLOW PRESENT IN THE ETA TODAY. S/W ROTATING DOWN INTO NM NOW
WILL TRAVERSE EASTWARD AND SHOULD HELP TO PUSH FRONT SOUTH TONIGHT.
850 AND SURFACE FRONT MOVE ACROSS THE AREA TONIGHT AND SHOULD END THE
PRECIP BY 12-15Z MONDAY MORNING INLAND THOUGH MAY STILL HAVE SOME
OFFSHORE. THANKS FTW AND HPC FOR THE CHATS...MUCHAS GRACIAS TO FSL FOR
A VERY HELPFUL WEBSITE. DRYING TREND FOLLOWS WITH MILD DAYS MONDAY
AFTERNOON THROUGH THURSDAY. UNSETTLED WEATHER RETURNS LATER ON
THURSDAY WITH DEEPENING ONSHORE FLOW AND DEVELOPING TROUGH OVER THE
ROCKIES AND TRAILING LOW DOWN INTO BAJA (PER ECMWF). SHOULD GET A SHOT
AT PRECIP LATE THURSDAY AND FRIDAY. PATTERN MAY END UP SIMILAR TO
PRESENT ONE WITH DIFFUSE FRONTAL BOUNDARY IN THE VCNTY AND PERTURBED
SW FLOW ALOFT...MAYBE ANOTHER WET WEEKEND.
FFA UP AND WILL INCREASE POPS SOUTH FOR TODAY AND NUDGE UP POPS
TONIGHT TO ACCOUNT FOR SLOWER FROPA...EXTENDING THE THE FLOOD WATCH
UNTIL 6 PM. WOULD NOT BE SURPRISED TO SEE RAINFALL AMOUNTS OF 2-3
INCHES TODAY.
45/37
.HGX WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH FOR ALL OF SOUTHEAST TEXAS THROUGH 6 PM SUNDAY.
SCEC FOR 20-60NM WATERS THROUGH NOON.
&&
Hazardous weather outlook, Apr 25, 5:58 AM CST, 4 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
658 AM CDT SUN APR 25 2004
TXZ163-164-176>179-195>200-210>214-226-227-235>238-260500-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-
MATAGORDA-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
658 AM CDT SUN APR 25 2004
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.
.DAY ONE...TODAY.
...FLOOD WATCH IN EFFECT THROUGH 6 PM...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AS A CLUSTER OF
SLOW MOVING STORMS WITH VERY HEAVY RAINFALL RATES MOVES IN
FROM THE SOUTHEAST WITH VERY HEAVY RAINFALL RATES ACROSS AREAS
MAINLY SOUTH OF THE INTERSTATE 10 CORRIDOR. A PERSISTENT BAND
OF SHOWERS AND THUNDERSTORMS OVER NORTH-CENTRAL TEXAS WILL
GRADUALLY MOVE SOUTH LATER TODAY BRINGING MORE RAINFALL TO THE
NORTHERN AND CENTRAL PORTIONS OF THE AREA. WIDESPREAD RAINFALL
OF 1/2 TO 1 INCH WITH SOME AREAS RECEIVING 2 TO 4 INCHES ARE
POSSIBLE. STRONG THUNDERSTORMS WITH VERY HEAVY RAINFALL...
INTENSE AND FREQUENT LIGHTNING AND POSSIBLY SMALL HAIL WILL BE
POSSIBLE.
SEE FLOOD WATCH FOR MORE DETAIL.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
RAINS WILL BE ENDING EARLY MONDAY. HIGH PRESSURE TO BUILD INTO
THE AREA DRYING OUT THE REGION AND BRINGING MILD WEATHER THROUGH
THURSDAY MORNING. WIDESPREAD RAINFALL MAY BE ON TAP FRIDAY AND
THROUGH THE WEEKEND AS A FRONT SAGS SOUTH INTO THE AREA AND AN
UPPER LEVEL TROUGH OF LOW PRESSURE BECOMES ANCHORED OVER
NORTHERN MEXICO.
HAZARDOUS WEATHER IS NOT EXPECTED FOR THE PERIOD MONDAY THROUGH
SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TODAY.
Flash Flood, Austin
- When
- April 25, 10:25 AM CST to 1:00 PM CST
- Where
- Austin County, Sealy
- Property damage
- $5,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.887, -96.278 (the zone’s center; the record gives no point)
Numerous FM roads and I-10 flooded in and around Sealy.
Flash Flood, Fort Bend
- When
- April 25, 12:38 PM CST to 2:00 PM CST
- Where
- Fort Bend County, 5 mi NW of Fulshear
- Property damage
- $250,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 29.528, -95.771 (the zone’s center; the record gives no point)
Flooding in the Pecan Hill subdivision. 15 to 20 homes flooded. Two feet of water in the worst flooded homes.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in California, April 25 to 27, 2004$1.9 million · 1 event
- Hail and Damaging Winds in Texas, April 25, 20041 injured · $195,000 · 3 in hail · 32 events
- Flash Flooding in Louisiana, April 25, 2004$457,000 · 4 events
- High Wind in Texas, April 25, 2004$35,000 · 52 kt wind · 3 events
- Flash Flood in Mississippi, April 25, 2004$25,000 · 1 event
- Hail and Damaging Wind in Oklahoma, April 25, 20041.75 in hail · 10 events
- Flash Flooding in Texas, April 25, 20046 events
- Heat in California, April 25 to 28, 20045 events
- Flash Flooding and Hail in Texas, April 25, 20041.75 in hail · 3 events
- Heavy Snow in Colorado, April 25, 20042 events
- Marine Thunderstorm Winds in Gulf of Mexico, April 25, 20042 events
- High Wind in Minnesota, April 25, 200450 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5392784, 5392785.